MAUDE Adverse Event Report: STRYKER SPINE-US OASYS MIDLINE OCCIPUT PLATE ASSY SMALL; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS MIDLINE OCCIPUT PLATE ASSY SMALL; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48551044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Neuropathy (1983)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was lost after cleaning.
 
Event or Problem Description
It was reported that an oasys midline occiput plate fractured at the tulip approximately 5 months post-operatively.The patient did not fuse and has experienced neurological effects as a result of this event.Revision surgery has been performed.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, xrays were provided showing the tulip had fractured from the plate.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The patient activity level is unknown and was reported to not have fallen.It was reported the patient did not fuse and was compliant with post op mobilization.No complications were reported in the initial procedure.Screw holes were drilled and tapped and the drill guide was used.Plate was not bent.As the plate was not returned, a definite cause cannot be determined.Possible causes include: improper construct, set screws not tightened correctly, excessive load due to unstable construct, excessive load due to patient anatomy/pathology, patient performs strenuous post-op activities, surgeon applying too much torque to seat the screw head.
 
Event or Problem Description

Brand Name
OASYS MIDLINE OCCIPUT PLATE ASSY SMALL
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11030202
Report Number0009617544-2020-00209
Device Sequence Number19757799
Product Code NKG
UDI-Device Identifier04546540616531
UDI-Public04546540616531
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48551044
Device Catalogue Number48551044
Device Lot Number144302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;